MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305891
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced device damage while still considered operable, and needle and syringe separation.The following information was provided by the initial reporter: after administering the vaccine to client, i activated safety mechanism on the needle and as i pushed it closed, the cap and needle came off and felt the tip of the syringe break.No harm was done to me or the client but if the client was closer to me i feel that the glass that broke would have hit her in the arm.I believe it was the needle that caused the syringe to break - maybe it was put on too tight level of harm? -no effect - did not reach patient - detected before use or does not touch person during use who was affected? -no person affected unexpected or prolonged care? -no frequency of problem: -first time.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-12-06 h6: investigation summary: a device history record review was completed for provided lot number 2101021.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, we have been provided with the affected eclipse needle sample connected to a broken luer lock syringe.Through examination of the sample, no defects could be identified with the eclipse needle product.Based on the investigation results, it is not possible to identify an exact cause related to the eclipse needle manufacturing process for this reported incident.We can confirm that engagement force was measured during the manufacturing process for this product and all results were found to comply with specifications prior to the release of the product.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with the luer slip syringes.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced device damage while still considered operable, and needle and syringe separation.The following information was provided by the initial reporter: after administering the vaccine to client, i activated safety mechanism on the needle and as i pushed it closed, the cap and needle came off and felt the tip of the syringe break.No harm was done to me or the client but if the client was closer to me i feel that the glass that broke would have hit her in the arm.I believe it was the needle that caused the syringe to break - maybe it was put on too tight level of harm? -no effect - did not reach patient - detected before use or does not touch person during use.Who was affected? -no person affected.Unexpected or prolonged care? -no.Frequency of problem: -first time.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12866145
Report Number3002682307-2021-00629
Device Sequence Number3885249
Product Code FMI
UDI-Device Identifier50382903058919
UDI-Public50382903058919
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number305891
Device Catalogue Number305891
Device Lot Number2101021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown